MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number 9-TV45X45-14F-080
Medical Device Problem Codes Product Quality Problem (1506); Improper or Incorrect Procedure or Method (2017); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, a 14f amplatzer torqvue 45x45 delivery sheath was found with burrs and cracks on the head section of the delivery sheath tip after removal from device packaging.There was no report of any damage to packaging box during device preparation.Upon discovery of the damage on the delivery sheath, a decision was made to replace with a second 14f amplatzer torqvue 45x45 delivery sheath to continue the procedure.The patient status was reported stable.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 14f amplatzer torqvue 45x45 delivery sheath was found with burrs and cracks on the head section of the delivery sheath tip after removal from device packaging.There was no report of any damage to packaging box during device preparation.Upon discovery of the damage on the delivery sheath, a decision was made to replace with a second 14f amplatzer torqvue 45x45 delivery sheath to continue the procedure.There was no patient contact with the first 14f amplatzer torqvue 45x45 delivery sheath.The patient status was reported stable.
 
Additional Manufacturer Narrative
It was reported that during preparation split in delivery sheath dilator noted.There were no adverse effects to the patient and the patient status was reported as stable.The dilator and sheath were returned to abbott and the investigation found that the tip of the dilator was noted to have a split cut damage.No other anomalies were found.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the investigation findings, the dilator tip separation issue appears to be related to a potential product quality issue; therefore, exception issue 130010 was been initiated to further investigate this complaint.The primary root cause was related to the potential for medium density polyethylene and pebax to not homogeneously blend during melt processing.This potential relating to the material characteristics of the resin mix is the root cause of both the noted cracking and tearing with contributing causes of pebax material absorbing moisture and without sufficient drying steps prior to extrusion/shaping via heat, where the moisture could off gas and cause material voids, leading to structural weaknesses, leading to the potential for tearing during use when sufficient force is applied.Codes removed: medical device problem code: 2017 improper or incorrect procedure or method.Correction: manufacturing report 2135147-2025-01885, should not have been reported as a medical device report (mdr) as the event was noted during device preparation and did not make patient contact.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21821261
Report Number2135147-2025-01885
Device Sequence Number4288421
Product Code DQY
UDI-Device Identifier05415067025906
UDI-Public(01)05415067025906(17)270131(10)10222946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-TV45X45-14F-080
Device Catalogue Number9-TV45X45-14F-080
Device Lot Number10222946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer04/29/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexUnknown
Patient Weight63 KG